Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 19, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 5, 2021, 3:33 PM CDT for Madison County, Nebraska. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2021, 3:33 PM CDT (20:33 UTC)
- Expired
- May 5, 2021, 4:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Madison County, NE
The radar
The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 3:40 PM CDT | HAIL 1 | 4 Sse Meadow Grove, NE | HAIL COVERING THE GROUND. |
| May 5, 3:40 PM CDT | HAIL 2 | 1 S Meadow Grove, NE | |
| May 5, 4:10 PM CDT | TORNADO | 9 S Meadow Grove, NE | MULTIPLE PICTURES OF A BRIEF TORNADO TOUCHDOWN IN A FIELD. NO DAMAGE REPORTED. |
| May 5, 4:25 PM CDT | HAIL 1 | 1 Nnw Madison, NE | HAIL UP TO QUARTER SIZE. A SECOND ROUND OF PEA SIZE HAIL OCCURRED 15 MINUTES LATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WUUS53 KOAX 052033
SVROAX
NEC119-052115-
/O.NEW.KOAX.SV.W.0019.210505T2033Z-210505T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
333 PM CDT Wed May 5 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Central Madison County in northeastern Nebraska...
* Until 415 PM CDT.
* At 333 PM CDT, a severe thunderstorm was located 5 miles south of
Meadow Grove, or 16 miles west of Norfolk, moving southeast at 20
mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4203 9777 4190 9737 4180 9745 4175 9755
4195 9784
TIME...MOT...LOC 2033Z 307DEG 16KT 4195 9772
HAIL...1.25IN
WIND...<50MPH
$$
Dergan1 follow-up statement
922
WWUS53 KOAX 052048
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
348 PM CDT Wed May 5 2021
NEC119-052115-
/O.CON.KOAX.SV.W.0019.000000T0000Z-210505T2115Z/
Madison NE-
348 PM CDT Wed May 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL MADISON COUNTY...
At 347 PM CDT, a severe thunderstorm was located 6 miles southwest of
Battle Creek, or 14 miles southwest of Norfolk, moving southeast at
20 mph.
HAZARD...Two inch hail. Reported by trained spotter near Meadow
Grove at 340 PM.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4190 9737 4180 9745 4175 9755 4193 9778
4201 9770
TIME...MOT...LOC 2047Z 307DEG 16KT 4191 9765
HAIL...2.00IN
WIND...<50MPH
$$
DerganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:02 PM CDT, 31 minutes earlier.
Area forecast discussion, May 5, 3:02 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 302 PM CDT Wed May 5 2021 ...Updated Forecast Discussion... .DISCUSSION... Issued at 238 PM CDT Wed May 5 2021 Scattered showers were moving through the forecast area through mid afternoon. Rainfall amounts have been very light less than one tenth of an inch in northeast NE so far. A cool front was moving into northeast NE this afternoon, and isolated thunderstorms had developed along the front west of Norfolk. And that will be the main forecast problem this evening, with still a chance of showers and isolated thunderstorms as the front continues to move into the area. Severe weather threat looks with overall bulk shear weak, but a brief downpour can be expected with any storm that could develop. Overnight, low temperatures drop into the mid 30s across northeast NE northwest of a line from Albion to Wayne. Winds remain up though at 5 to 10 mph, although weakening closer to 5 mph as we head toward daybreak. Thus some patchy frost will be possible, and will mention in the grid, but opted to not issue a frost advisory with lowest temps mostly around 35. Thursday and Friday look like very nice quiet days with daytime highs 65 to 70 and lows in the 40s. There is a weak impulse moving out of the Rockies which could brings a chance of rain to the KS, and perhaps southeast NE if one favors the GFS. NBM keeps measurable chance of precipitation below 15% for now. The next weather system begins to impact our area Saturday into early Sunday as the next trough moves out of the Rockies. We're going to be on the northern, cool side of the system with a surface low likely moving across KS and eventually into MO. Shower and chances increase through the day Saturday, with thunderstorms becoming possible during the afternoon, and especially Saturday night. SPC has highlighted the best severe potential to our south, but we'll have to monitor for elevated storms with potential small hail and locally heavy rain. There is the potential for at least one half to as much as one and one half inches across the southeast NE. Any showers could linger into Sunday morning, but things should hopefully clear out for a beautiful Mother's Day Sunday afternoon, but on the cooler side with highs only in the lower 60s. Beyond then, temperatures remain cooler than normal with highs in the lower to mid 60s with a chance of additional showers each day. Long range ensemble trends suggest temperatures could finally warm above normal by Friday the 14th and beyond. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed May 5 2021 Scattered showers affecting the TAF sites at issuance time, but ending by 19-21z. There is a cold front moving into the area, with southerly winds ahead of the front, but switching to the northwest through time. Can't rule out an isolated shower or thunderstorm with the arrival of the front at KOFK by 21-22z, but not confident enough that anything would actually hit the KOMA TAF location 00-03z. Otherwise, some MVFR ceilings could impact TAF locations overnight 07-11z time frame. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...DeWald
Hazardous weather outlook, May 5, 12:07 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1207 PM CDT Wed May 5 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060715- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1207 PM CDT Wed May 5 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible this afternoon into the evening, but severe storms are not expected. Frost may develop in parts of northeast Nebraska late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are possible Saturday, Monday and Tuesday. At this time the severe weather risk appears low, but locally heavy rain and some small hail will be possible Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:47 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 43 min |
| May 5, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 46 min |
| May 5, 4:22 PM CDT | Special Weather Statement | OAX | Seward | 53 min |
| May 5, 4:45 PM CDT | Tornado Warning | OAX | Cedar | 30 min |
| May 5, 5:04 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 41 min |
| May 5, 5:39 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline | 51 min |
| May 5, 6:18 PM CDT | Special Weather Statement | OAX | Gage | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.